Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 130, NWS Lincoln, IL

July 22, 2001Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 22, 2001, 3:47 PM CDT for Jasper County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 22, 2001, 3:47 PM CDT (20:47 UTC)
Expired
Jul 22, 2001, 4:45 PM CDT
In force
58 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jasper County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3141 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 222048
SVRSPI

ILC079-222145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 445 PM CDT

* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER STE. MARIE...OR ABOUT 7 MILES SOUTHEAST OF
  NEWTON...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOGOTA
  STE.MARIE
  LATONA

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
P
LAT...LON 3888 8833 3887 8797 3915 8797 3916 8836

SMITH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:10 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 22, 3:10 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT SUN JUL 22 2001

MAIN EMPHASIS FOR THE FORECAST TONIGHT AND MONDAY WILL BE THE HEAT
AND HIGH DEWPOINTS PUSHING US TO THE LOW EDGE OF A HEAT ADVISORY
WITH MAX AFTERNOON INDICES REACHING AROUND 105 DEGREES MONDAY.
CONSIDERATION ALSO GIVEN TO THE AFFECT OF DURATION OF CURRENT
CONDITIONS.

CURRENT KILX 88D INDICATING WIDELY SCATTERED TSRA SOUTHEAST OF A
BLOOMINGTON TO NEAR RUSHVILLE LINE WITH A PERSISTANT CELL OVER THE
BLOOMINGTON AREA PAST FEW HOURS. ISOLATED VERY LOCALL RAINFALL
AMOUNTS HAVE EXCEEDED ONE INCH IS SOME AREAS OF THE CWA.  WILL
CONTINUE TSRA IN AFFECTED ZONES THROUGH THIS EVENING AS THEY SHOULD
CEASE DIURANLLY.

ETA AND AVN HAVE SOME DIFFERENCES AND WILL USE A COMPROMISE. THE 5H
RIDGE THAT HAS BEEN STAGGERING WEST OF ILLINOIS PAST 24 HOURS IS
PROGGED TO FALL OVER WITH A QUASI ZONAL FLOW SETTING UP INTO THE
MIDWEST BY TUE. RIPPLES OF WEAK SHORT WAVES TO MOVE ACROSS IL...ONE
LATE TUE AND AGAIN SAT OR SUN. THE FIRST SHORT WAVE WILL PUSH A
SURFACE COLD FRONT ACROSS CENTRAL ILLINOIS WED. THE FRONT WILL
PROVIDE A LIFTING BOUNDARY FOR TSRA AND LOCALLY GENEROUS AMOUNTS OF
RAIN ALONG WITH COOLER TEMPS. THE FRONT IS PROGGED TO MAKE IT TO THE
SOUTHERN TIP OF THE STATE FRI AND THEN START TO SLOWLY LIFT BACK
NORTH AS A WARM FRONT OVER THE WEEKEND...REACHING A MOLINE TO
LAWRENCEVILLE LINE EARLY SUNDAY. THIS MAY BRING ANOTHER SHOT OF TSRA
ACROSS THE CWA LATE SAT AHEAD OF THE LIFTING WARM FRONT. TEMPERATURES
WILL BE AT OR A LITTLE BELOW NORMAL FOR TUE THROUGH SATURDAY AND THEN
CLIMB BACK TO AROUND 90 ON SUNDAY.

IN THE NEAR TERM...WILL KEEP A MENTION OF TSRA IN ZONES TONIGHT AND
MONDAY FOR POSSIBLE BRUSH WITH AN MESOCONVECTIVE SYSTEM THAT MAY
FORM OVERNIGHT ACROSS WIS AND MOVE SOUTHEAST INTO ILLINOIS. NOT TOO
MUCH CHANGE TO TEMPS AND POPS FROM GOING ZONE FORECASTS.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI GT 076/093 074/089 071 33463
PIA GT 075/092 073/088 066 33462
DEC GT 076/093 075/089 072 33463
CMI GT 075/093 075/O88 071 33463
MTO GT 076/093 076/089 072 33463
LWV GT 076/094 077/091 074 33465

.ILX...HEAT ADVISORY TONIGHT AND MONDAY FOR CENTRAL AND SE IL.

PALMER

In the hours before

Special weather statement, Jul 22, 11:45 AM CDT, 4 hours 2 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-221800-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CDT SUN JUL 22 2001

HOT AND HUMID CONDITIONS CAN BE EXPECTED IN CENTRAL AND SOUTHEAST
ILLINOIS THIS AFTERNOON. TEMPERATURES WILL BE IN THE MIDDLE 90S WHICH
WILL COMBINE WITH HIGH LEVELS OF HUMIDITY TO PRODUCE HEAT INDICES
RANGING FROM 105 TO 110 THIS AFTERNOON INTO THIS EVENING. A HEAT
ADVISORY IS IN EFFECT FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS
THROUGH TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON.
THERE IS THE SLIGHT CHANCE THAT ONE OR TWO OF THE STORMS MAY PRODUCE STRONG
GUSTY WINDS AND HAIL...HOWEVER IT APPEARS THE PRIMARY THREAT WITH ANY
STORM THAT DOES DEVELOP WILL BE HEAVY RAINFALL.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:15 PM CDTFlash Flood WarningILXLawrence3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.